Doctors Lounge - Pharmacy Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Pharmacy & Drug Topics
|darkestdays30 - Tue Oct 02, 2007 4:38 am|
I started taking Adderall to treat chronic fatigue which is so bad for me, I can't function most of the time. 30mg for 1 day then 90mg for 6 days.
My doctor told me this was a fairly low dose and I am going back in a couple of days to get it raised. I used to take it before and the highest my other doctor had me up to was 30mg a day.
How high of a dosage can you go with Adderall? Is really high doses really even safe? I'm worried about it but I don't know what else to do. I am too sick to not take this stuff.
It is a normal side effect to make your heart pound isn't it? That really isn't a side effect I'd need to concern myself with is it?
|darkestdays30 - Tue Oct 02, 2007 7:47 am|
I checked my pulse, it's no faster than 100, but I started having 2 skipped heartbeats a min and feeling my heart pounding. Then I started getting nauseas, the pain in my abdomen (epigastric & upper left side) got worse than usual, my chest started hurting on the left side (where my heart is), I got really bad pain in my right shoulder & down in my arm just a little bit, now up on the right side of my neck a little bit, sharp flank pain (both sides, up a little higher on the right), indigestion, and tingling sensations running through my legs and now through my upper esophagus and neck, which is promoting pain (I may be having spasms?). Feeling tightness in the upper part of my chest. Breathing a little heavier at times. This has been going on for over an hour. It's not getting any better, it's getting worse. All this didn't start all at once. I haven't had any adderall since 6pm yesterday. I couldn't sleep last night though and am feeling a bit sleep deprived right now. Part of this reminds me of a drug interaction I had years ago from 3 diff medications I was taking. I had experienced tingling, numbness, all over spasms, 2 weeks of no sleep, and had a severe pain attack from it in my organs, and it felt like it was trying to cut off my breathing. My doctor thought I was just crazy, didn't at all believe me, but I found a test online where I ordered and had it checked to see if I was having a drug interaction. And sure enough. But I'm not taking anything to react with the adderall, the only other medication I take is just overcounter digestive enzymes. I know this isn't an interaction but could it be a reaction from too high of a dose or just a serious need of some sleep?? This is definetly not normal for me. My heads starting to ache and my bladder's just starting to hurt but I have been having problems with IC anyways, but my kidney's feel like they could explode. I've had kidney stones before but this isn't stones cause the pain isn't jabbing me like it would with that, but not to have anything wrong with them, they sure are causing a GREAT deal of pain. It's like extreme pressure in my urinary tract too. Can adderall irritate your urinary tract? I can't believe how many problems I am having. The pain is really really bad in my kidneys, left side, and shoulder. I know this must sound completely ridiculous with this many problems happening. It hurts pretty bad but it's not as bad as it sounds. At least I am not in tears or anything cause of it anyways. I hope it's not a reaction. I am gonna go try to go to sleep again and see if that helps. If you have any insight here, would really love to hear it. Thanks.
|darkestdays30 - Wed Oct 03, 2007 6:54 am|
I got better yesterday after about 5 hrs. I think where I got stressed from an arguement aggitated it. I'm still having a spasm in my upper/middle left side & indigestion that won't quit. I think it's the adderall causing the spasms but I've had pain there for awhile, just not in spasms. I think the benefits of this medication is worth more than not taking it just because I'm afraid of problems it could cause.
|darkestdays30 - Thu Oct 04, 2007 7:40 pm|
My problems settled down but I continued to have some spasms, just didn't hurt so much. But I've had nausea and stomach pain really bad all day and now my bladder, left ureter & kidney is all in a spasm. I checked for a UTI but there's no blood or WBC. I had a 2nd cystocele over 2 mths ago. I was having some spasms in my bladder but it didn't get bad until a couple of weeks ago after lifting several car loads of boxes for my sister. I didn't have spasms in my kidneys and ureter until I started taking Adderall. Could it be making it worse? I also have urinary hesitancy, slow flow, intermittency, frequent urination (due to spasms), not feeling like bladder empties all the way. I was hurting when trying to urinate but that got better. I've had difficulty with the urination since the surgery. Can your bladder have any kind of problems with a sling as far as reacting to it in a bad way? Or could the pain itself from my bladder be making it so difficult with my urination? I know I'm having symptoms of obstruction but I'm hoping these symptoms could be due to something else. I'm afraid my bladder will end up prolapsing again because of all of the pressure in my urinary tract (it's extreme). What would cause that kind of pressure in your urinary tract?
|darkestdays30 - Fri Oct 05, 2007 10:23 am|
I called for my urologist where I am not feeling any better and they told me that every symptom I was having was because of my interstitial cystitis and wouldn't do anything other than a urinalysis I already did, so I said no thanks. When I had kidney stones and a bladder prolapse mths ago, that was originally blamed on the IC too.
I rechecked my urine and now I have a moderate amount of blood. I'm thinking hydronephrosis and kidney stones again, but the pain isn't jabbing me like it would with a kidney stone. Nor does it make sense since the voiding problems started after the bladder surgery, unless I've had stones there all along. But I had laser surgery a mth before the cystocele repair though I never passed any of the debri but one tiny piece.
Last time I had the stones, I had blood pouring out of my urine and thought my bladder had either ruptured or was hemmoraging cause it hurt so bad. I ended up having flank pain afterwards. Like I am now, it made me sick to eat and I stayed nauseas. I also remember having the spasms and extreme pressure. Well I think I figured out the problem.
I can't even begin to believe that they blamed these voiding problems and flank pain on IC. I know it causes frequency, urgency, pain, & pressure, but since when does it make your kidneys hurt and keep you from urinating properly?
All those years I had so much trouble with IC, my uterus was laying on my bladder causing a deformity and fibroids in it was causing a partial blockage, and I had grade 2 cystocele, causing the incontinence and frequency. Isn't IC supposed to be diagnosed when everything else is ruled out? Through cystoscopy's, I have been told of no doubt of having IC but I am beginning to wonder if it's just a bunch of hog wash.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.